Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 92, NWS Melbourne, FL

August 3, 2009Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 3, 2009, 5:18 PM EDT for Orange County, Seminole County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2009, 5:18 PM EDT (21:18 UTC)
Expired
Aug 3, 2009, 5:55 PM EDT
In force
37 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:20 PM EDTTSTM WND DMGWindermere, FLMEDIUM SIZED TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 032118
SVRMLB
FLC095-117-032215-
/O.NEW.KMLB.SV.W.0092.090803T2118Z-090803T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT MON AUG 3 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN FLORIDA
  WESTERN SEMINOLE COUNTY IN FLORIDA

* UNTIL 615 PM EDT.

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED NEAR WINTER GARDEN
  AND APOPKA. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
TO...WINDERMERE...ALTAMONTA SPRINGS...ORLANDO...SANFORD...AZALEA 
PARK...AND OVIEDO.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2878 8164 2878 8141 2883 8141 2887 8136
      2884 8135 2883 8126 2855 8107 2835 8149
      2835 8165 2877 8166
TIME...MOT...LOC 2115Z 233DEG 10KT 2851 8155

$$

DWS
1 follow-up statement
000 
WWUS52 KMLB 032155
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT MON AUG 3 2009

FLC095-117-032204-
/O.CAN.KMLB.SV.W.0092.000000T0000Z-090803T2215Z/
ORANGE-SEMINOLE-
555 PM EDT MON AUG 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEMINOLE AND ORANGE
COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS
THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED.

HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE 
TO BE POSSIBLE.


LAT...LON 2878 8164 2878 8141 2883 8141 2887 8136
      2884 8135 2883 8126 2855 8107 2835 8149
      2835 8165 2877 8166
TIME...MOT...LOC 2154Z 233DEG 10KT 2858 8145

$$

DWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:01 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 3, 3:01 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT MON AUG 3 2009

.DISCUSSION...

NOW-TUES...SOUTHWESTERLY FLOW IS A LITTLE MORE ROBUST TODAY AS THE
RIDGE AXIS HAS BEEN SUPPRESSED JUST TO OUR SOUTH. COVERAGE OF STORMS
WILL BE HIGHER THIS AFTERNOON THAN YESTERDAY AS MOISTURE HAS
INCREASED WITH A WEAK BOUNDARY OVER N FLORIDA. ACTIVITY HAS ALREADY
FIRED ON BOTH SEA BREEZES...WITH THE EAST COAST SEA BREEZE REMAINING
NEAR THE COAST FROM MELBOURNE NORTH AND ALREADY INTO THE WESTERN
PORTIONS OF THE TREASURE COAST. STORM MOTION WILL BE SLOWLY OFF TO
THE NE ACROSS THE NORTHERN COUNTIES...AND TO THE N-NW ACROSS THE
SOUTH. A LATE EVENING COLLISION OF THE EAST AND WEST COAST SEA
BREEZES JUST TO THE EAST OF THE METRO ORLANDO AREA WILL KEEP
ACTIVITY GOING THROUGH THE LATE EVENING.

A FEW STRONG STORMS WILL BE POSSIBLE THROUGH THIS
EVENING...ESPECIALLY ALONG BOUNDARY/SEA BREEZE INTERACTIONS.
FREQUENT LIGHTNING...STRONG GUSTY WINDS...POSSIBLE FUNNEL
CLOUDS...AND TORRENTIAL DOWNPOURS WILL BE THE MAIN THREATS.

THE RIDGE AXIS WILL DRIFT NORTH ACROSS CENTRAL FL ON TUESDAY...WHICH
WILL EASE THE SW FLOW A LITTLE AND ALLOW FOR FURTHER WESTWARD
MOVEMENT OF ECSB. OTHERWISE...TUESDAY LOOKS TO BE PRETTY CLOSE TO
MONDAY WITH SCATTERED SHOWERS AND STORMS DEVELOPING BY LATE MORNING
ALONG THE SEA BREEZE BOUNDARIES. HIGHEST RAIN CHANCES WILL REMAIN
ACROSS THE INTERIOR AND NORTHERN COAST (AROUND 40-50%).

WED...GFS SHIFTS THE LOW LVL AXIS GRADUALLY NORTHWARD INTO MID WEEK
SOME DRYING PROGD ACROSS SRN SECTIONS BY AFTN WITH PWATS DROPPING TO
1.4 INCHES. NAM REMAINS MORE MOIST WITH DEEPER H5 TROUGH THAT
EXTENDS INTO THE NE GULF AND KEEPS DEEP MOISTURE OVER THE CENTRAL
PENINSULA. HAVE NUDGED POPS UP FOR N CSTL SECTIONS WHERE DEEPER
MOISTURE AND SLIGHTLY STRONGER W-SW MID LYR STEERING FLOW PROGD. 12Z
GFS INDICATES DEEP MOISTURE WILL OVERSPREAD S FL ON THU ASSOCIATED
WITH THE NRN EXTENSION OF AN EASTERLY WAVE. THIS MAY BRING SLIGHTLY
HIGHER POPS TO SRN SECTIONS THU...BUT HAVE NOT ADJUSTED POPS MUCH
QUITE YET AS WE WILL HAVE TO SEE HOW FAR NORTHWARD THE DEEPER
MOISTURE WILL EXTEND AND IF WE WILL STILL BE INFLUENCED BY RESIDUAL
DRYING ON THE NW SIDE OF THIS FEATURE.

THU-MON...THE SUBTROPICAL RIDGE AXIS INITIALLY OVER CENTRAL FL WITH
TENDENCY TOWARD A NORTHWARD MOVEMENT LATE IN THE WEEK. EXPECT
SCATTERED STORMS EACH AFTERNOON THROUGH EARLY EVENING...WITH
CONVECTIVE MESOSCALE COVERAGE AND TIMING UPDATED DAILY TO ACCOUNT
FOR MORE PRECISE RIDGE POSITION. SUFFICIENT MOISTURE AND NUMEROUS
BOUNDARY INTERACTIONS WILL DRIVE DIURNAL CONVECTION EACH AFTERNOON
AS A LIGHT WIND REGIME PERSISTS. THE INLAND EAST COAST BREEZE
BOUNDARY MOVEMENTS WILL FAVOR THE INTERIOR PENINSULA FOR HIGHER
RAINFALL AMOUNTS AS WELL AS LINGERING SHOWERS AND THUNDER INTO EARLY
EVENING PERIODS. SOMEWHAT DEEPER FETCH OF MOISTURE IS INDICATED LATE
IN THE WEEK AND DURING THE UPCOMING WEEKEND AS RIDGE AXIS SHIFTS
NORTH OF THE AREA...HOWEVER ONSHORE FLOW WL LIMIT BOUNDARY
DEVELOPMENT AND THUS POPS WL CONTINUE TO BE UNIFORMLY SCT WITH TEMPS
NEAR CLIMO.

&&

.AVIATION...SCT SHRA/TSRA ACROSS ENTIRE REGION WITH TEMPO IFR/MVFR
CONDS. HIGHEST STORM COVERAGE EXPECTED ALONG KDAB-KMCO-KOBE WITH
EAST-WEST COAST SEA BREEZE COLLISION AROUND 22Z-02Z. PREVAILING VFR
WITH DIMINISHING MID AND HIGH DEBRIS CLOUDS AFTER 03Z.

&&

.MARINE...
TONIGHT-TUESDAY...S/SE FLOW AROUND 10 KTS WILL BECOME S/SW LATE
TONIGHT AS RIDGE AXIS REMAINS JUST TO THE SOUTH. RIDGE AXIS SHIFTING
A LITTLE MORE NORTH ON TUESDAY WILL BRING A LITTLE MORE SE FLOW FOR
TUESDAY AFTERNOON OVER THE WATERS. SEAS WILL CONTINUE TO RUN 2-3 FT.
WEAK SOUTHWESTERLY STEERING FLOW MAY BE ABLE TO PUSH A FEW STORMS
OFFSHORE NORTH OF SEBASTIAN INLET THROUGH THE EVENING...AND AGAIN
OFF THE VOLUSIA COUNTY COAST ON TUESDAY.

WED-SAT...GENERALLY SE FLOW EXPECTED AROUND THE ATLC RIDGE THIS
PERIOD. SEAS 2-3 FT NEAR SHORE TO 3-4 FT OFFSHORE INTO THE EARLY
PART OF THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  91  74  88 /  30  50  30  40
MCO  74  92  74  92 /  30  50  30  40
MLB  75  90  75  89 /  30  30  20  30
VRB  74  89  76  90 /  20  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...MOSES
LONG TERM....VOLKMER
Hazardous weather outlook, Aug 3, 4:36 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
436 AM EDT MON AUG 3 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
436 AM EDT MON AUG 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
STORM COVERAGE WILL BE A LITTLE GREATER TODAY DUE TO INCREASING
MOISTURE OVER THE AREA FROM THE GULF OF MEXICO. ISOLATED TO
SCATTERED STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA
BREEZE THIS AFTERNOON. HIGHEST STORM COVERAGE WILL THEN OCCUR
LATE IN THE DAY OVER THE INTERIOR AND NORTHERN COAST WHERE
COLLISIONS OF SEA BREEZE AND OUTFLOW BOUNDARIES ARE MOST LIKELY. A
FEW STRONG STORMS WILL BE POSSIBLE WITH THESE BOUNDARY
INTERACTIONS WITH THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND
LIGHTNING...STRONG WIND GUSTS...AND TORRENTIAL DOWNPOURS.

...FLOOD IMPACT...
WEAK STEERING FLOW WILL LEAD TO SLOW TO STATIONARY STORM MOTION
THIS AFTERNOON. ANY STRONGER STORMS WILL BE ABLE TO PRODUCE
LOCALLY HEAVY RAINFALL UP TO 2 TO 4 INCHES...ESPECIALLY THOSE
STORMS THAT FORM DUE TO BOUNDARY COLLISIONS OVER THE INTERIOR
LATE TODAY. THIS AMOUNT OF RAINFALL CAN PRODUCE MINOR FLOODING OF
URBAN...LOW LYING...AND POOR DRAINAGE AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL DEVELOP ACROSS LAND AREAS THIS AFTERNOON. A
WEAK WESTERLY STEERING FLOW NORTH OF THE CAPE WILL KEEP A LOW
THREAT FOR OFFSHORE MOVING THUNDERSTORMS...MAINLY ALONG THE
VOLUSIA COUNTY COASTLINE. FREQUENT CLOUD TO WATER LIGHTNING
STRIKES AND WIND GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE WITH
ANY STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HIGH PRESSURE RIDGE AXIS WILL REMAIN FIXED ACROSS THE CENTRAL
FLORIDA PENINSULA THROUGH THIS WEEK. SCATTERED STORMS WILL DEVELOP
EACH AFTERNOON WITH GREATEST CHANCES OCCURRING WITH ANY SEA BREEZE
BOUNDARY INTERACTIONS OVER THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

In the hours before

Local storm report, Aug 3, 2:38 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT MON AUG 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     5 W PORT SAINT LUCIE    27.28N 80.44W
08/03/2009                   ST. LUCIE          FL   LAW ENFORCEMENT

            MULTIPLE FUNNEL CLOUD REPORTS TO 911 OPERATORS, STILL
            OCCURRING AT TIME OF CALLS. LOCATIONS INCLUDE BECKER AND
            CITRUS JUST NORTH OF CANAL.

&&

LJ
Special weather statement, Aug 3, 2:39 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT MON AUG 3 2009

FLZ059-031900-
ST. LUCIE-
239 PM EDT MON AUG 3 2009

...FUNNEL CLOUDS POSSIBLE WEST OF PORT SAINT LUCIE...

AT 229 PM EDT...MULTIPLE REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED
WHICH WERE RELAYED BY SAINT LUCIE COUNTY DISPATCH. THE THUNDERSTORMS
ARE WEST OF PORT SAINT LUCIE CITY LIMITS AND WERE MOVING VERY SLOWLY
INLAND AT 5 MPH. THESE STORMS WILL CONTAIN VERY HEAVY RAIN...GUSTY
WINDS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND
THE POSSIBILITY OF ADDITIONAL FUNNEL CLOUDS. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

15
Special weather statement, Aug 3, 4:26 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT MON AUG 3 2009

FLZ147-032115-
NORTHERN BREVARD COUNTY-
426 PM EDT MON AUG 3 2009

...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY WITH
FUNNEL CLOUDS POSSIBLE...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORMS OVER PLAYALINDA BEACH...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MERRITT ISLAND
WILDLIFE REFUGE...PLAYALINDA BEACH...KLONDIKE BEACH AND TITUSVILLE.

THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS
AS WEAK ROTATION HAS BEEN NOTED IN SOME OF THESE STORMS.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE IN MELBOURNE.

SEDLOCK
Special weather statement, Aug 3, 4:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
434 PM EDT MON AUG 3 2009

FLZ045-144-032115-
ORANGE-SOUTHERN LAKE COUNTY-
434 PM EDT MON AUG 3 2009

...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL LAKE COUNTY...WESTERN
ORANGE COUNTY...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES SOUTHEAST OF CLERMONT...MOVING NORTHEAST AT 10
MPH.

THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK
Special weather statement, Aug 3, 5:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 PM EDT MON AUG 3 2009

FLZ041-044>047-053-141-144-147-032230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD
COUNTY-SOUTHERN LAKE COUNTY-
507 PM EDT MON AUG 3 2009

...STRONG THUNDERSTORMS TO AFFECT BREVARD COUNTY...SOUTHERN LAKE
COUNTY...ORANGE COUNTY...OSCEOLA COUNTY...SEMINOLE COUNTY...SOUTH
VOLUSIA COUNTY THROUGH 630 PM...

AT 5 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG STORMS OVER EAST CENTRAL FLORIDA..NEAR NEW SMYRNA
BEACH...NEAR THE ORLANDO ATTRACTIONS AREA...NEAR COCOA...AND ALSO
NEAR POINCIANA. THE STORMS WERE MOVING SLOWLY NORTHEAST.

STRONG...TO MARGINALLY SEVERE...STORMS WILL INCREASE IN BOTH NUMBER
AND INTENSITY ACROSS THIS AREA. THE THREAT OF LIGHTNING WILL BE THE
FIRST HAZARD TO ARRIVE. HOWEVER...LOCALLY HEAVY RAIN AND WIND
GUSTS WILL ALSO ACCOMPANY MANY OF THESE STORMS. A FEW BRIEF FUNNEL
CLOUDS WILL ALSO BE POSSIBLE.

IN GENERAL...GUSTY WINDS OF 40 TO 45 MPH MAY CAUSE UNSECURED OBJECTS
TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

ALSO...LISTEN FOR POSSIBLE WARNINGS IF ONE OR TWO OF THESE STORMS
BECOMES SEVERE WITH WIND GUSTS TO 58 MPH.

MANY STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:33 PM EDTSpecial Marine WarningMLB87 min
Aug 3, 5:33 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia40 min
Aug 3, 6:46 PM EDTSpecial Marine WarningMLB89 min
Aug 3, 7:13 PM EDTAreal Flood AdvisoryMLBBrevard, Osceola2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.